Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2005, 5:46 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 5:46 PM MDT (23:46 UTC)
- Expired
- Jun 26, 2005, 6:32 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:52 PM MDT | HAIL 0.75 | 7 Nw Gurley, NE | |
| Jun 26, 6:08 PM MDT | HAIL 0.75 | 12 Se Bridgeport, NE | ALSO HAD 35 TO 40 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 262346 SVRCYS NEC033-123-270030- /O.NEW.KCYS.SV.W.0078.050626T2346Z-050627T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 546 PM MDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 630 PM MDT * AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MUD SPRINGS...OR ABOUT 22 MILES NORTHWEST OF SIDNEY... AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMP LAKE BY 600 PM MDT LAT...LON 4160 10324 4130 10320 4128 10262 4172 10266 $$ RUBIN
5 follow-up statements
000 WWUS55 KCYS 262353 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 552 PM MDT SUN JUN 26 2005 NEC033-123-270030- /O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/ CHEYENNE NE-MORRILL NE- 552 PM MDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES... AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALTON...OR ABOUT 21 MILES NORTH OF SIDNEY...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CAMP LAKE BY 600 PM MDT 9 MILES NORTH OF MILLER AIRSTRIP BY 610 PM MDT LAT...LON 4163 10313 4131 10312 4132 10261 4167 10265 $$ RUBIN
000 WWUS55 KCYS 262359 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 558 PM MDT SUN JUN 26 2005 NEC033-123-270030- /O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/ CHEYENNE NE-MORRILL NE- 558 PM MDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALTON...OR ABOUT 21 MILES NORTH OF SIDNEY...MOVING EAST AT 35 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING PENNY SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF BROADWATER BY 610 PM MDT LAT...LON 4163 10313 4136 10308 4138 10262 4167 10265 $$ RUBIN
000 WWUS55 KCYS 270007 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 606 PM MDT SUN JUN 26 2005 NEC033-123-270030- /O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/ CHEYENNE NE-MORRILL NE- 606 PM MDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES... AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP LAKE...OR ABOUT 24 MILES NORTH OF SIDNEY...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF BROADWATER BY 610 PM MDT LAT...LON 4164 10298 4140 10297 4137 10262 4167 10265 $$ RUBIN
000 WWUS55 KCYS 270016 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 616 PM MDT SUN JUN 26 2005 NEC033-123-270030- /O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/ CHEYENNE NE-MORRILL NE- 616 PM MDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF BROADWATER...OR ABOUT 25 MILES NORTH OF SIDNEY... MOVING EAST AT 35 MPH. THE THUNDERSTORM CONTINUES TO SLOWLY WEAKEN...SO THE SEVERE THUNDERSTORM WARNING MAY BE CANCELLED BEFORE 630 PM IF FURTHER WEAKENING CONTINUES. LAT...LON 4165 10292 4139 10288 4137 10262 4167 10265 $$ RUBIN
000 WWUS55 KCYS 270032 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 632 PM MDT SUN JUN 26 2005 NEC033-123-270041- /O.EXP.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/ CHEYENNE NE-MORRILL NE- 632 PM MDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES EXPIRED AT 630 PM MDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND HAS MOVED INTO GARDEN COUNTY. LAT...LON 4165 10292 4139 10288 4137 10262 4167 10265 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:20 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 26, 2:20 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MDT SUN JUN 26 2005 .SHORT TERM...SHORT WAVE TROF NOW LIFTING THRU NORTHEAST WYOMING WITH DEWPOINTS FALLING INTO THE MID 30S WEST WITH LOW TO MID 50S IN THE PANHANDLE. WESTERLY DOWNSLOPE WINDS ALSO GUSTING BETWEEN 30 AND 40 MPH IN WYOMING PORTION OF THE CWA. A FEW WEAK SHOWERS AND THUNDERSTORMS LINGERED OVER THE MOUNTAINS THRU LATE MORNING AND INTO THE AFTERNOON. KGJT AND KRIW RADARS SHOWING SOME TSTMS SOUTH AND WEST OF OUR CWA. WITH THE DRYING TREND AND WEAK INSTABILITY... FEEL THAT THUNDERSTORMS WILL BE LIMITED FOR THE REMAINDER OF THE AFTERNOON AND POTENTIAL FOR SEVERE STORMS IS DIMINISHING. MAIN AREA FOR ANY SEVERE WOULD BE THE FAR EASTERN PORTION OF THE CWA THRU EARLY EVENING. OTHERWISE...SKIES CLEAR THIS EVENING WITH WINDS GRADUALLY DIMINISHING. GOOD RADIATIONAL COOLING EXPECTED OVERNIGHT SO TEMPS WILL DROP INTO THE MID 40S TO MID 50S. ON MONDAY...AIRMASS REMAINS DRY IN THE LOWER LEVELS. WEST TO SOUTHWEST SURFACE WINDS WITH WAA BOOSTING TEMPS UP ABOUT 5 DEGREES WARMER THAN TODAY. THUNDERSTORM COVERAGE WILL BE LESS THAN TODAY...WITH MAIN AREA OF INSTABILITY AND LIFT IN THE NORTHEAST PORTION OF THE CWA. .LONG TERM...TUESDAY THROUGH THURSDAY...MAIN PLAYER DURING THE PERIOD WILL BE A FAST MOVING NORTHERN SHORTWAVE PROPAGATING ALONG THE US/CANADIAN BORDER. ASSOCIATED COOL FRONT APPROACHES FROM THE NORTH TUE NIGHT AND BY 12Z WED...ALONG THE SOUTHERN PERIPHERY OF OUR CWA. EXPECT A ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT/WEDNESDAY MORNING AS FRONT PROGRESSES THROUGH REGION. HIGH PRESSURE SETTLES IN WEDNESDAY...AND SLIDES INTO THE NORTHERN PLAINS THURSDAY. RETURN FLOW SETS UP THURSDAY BRING WITH IT SOME INSTABILITY AND A CHANCE OF LATE DAY THUNDERSTORMS. TEMPERATURES COOLER BEHIND THE FRONT WEDNESDAY AND THURSDAY...HOWEVER WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. FRIDAY THRU SUNDAY...A BROAD UPPER TROF REMAINS ANCHORED ALONG THE US WEST COAST WITH WEST TO SOUTHWEST FLOW ALOFT OVER WYOMING FOR CONTINUED SEASONABLE WEATHER AND GENERALLY BELOW NORMAL CHANCES OF PRECIPITATION. HOWEVER...THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS AND SLIGHTLY COOLER ON FRIDAY IN THE WAKE OF A SHORT WAVE EXPECTED TO MOVE ACROSS WYOMING BY MID WEEK. THEN DRYER AND SLIGHTLY WARMER SATURDAY AND SUN. A COLD FRONT IS EXPECTED TO EDGE SOUTH INTO NORTHERN WYOMING SUNDAY WITH AN UPPER LEVEL SHORT WAVE EXPECTED TO MOVE EAST LATE IN THE DAY FOR ANOTHER INCREASE IN LATE DAY THUNDERSHOWERS SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLS-ST/JCD-MLT/WTP-LT
Hazardous weather outlook, Jun 26, 10:31 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1031 AM MDT SUN JUN 26 2005 WYZ059-061>067-069-271645- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1031 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. SOME OF THE STORMS COULD PRODUCE STRONG WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ060-068-070-271645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 1031 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. A FEW OF THE STORMS COULD BECOME SEVERE WTIH DAMAGING WIND GUSTS OVER 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:41 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 65 min |
| Jun 25, 8:55 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 37 min |
| Jun 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 20 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.